Iranian Journal of Pediatrics
Tehran University of Medical Sciences Press
Vol. 17, No. 1, 2007, pp. 11-14
Bioline Code: pe07002
Full paper language: English
Document type: Research Article
Document available free of charge
Iranian Journal of Pediatrics, Vol. 17, No. 1, 2007, pp. 11-14
© Copyright 2007 - TUMS PUBLICATIONS
Adverse Drug Reactions; As a Cause for Admissions to a Childrenerved 12.6|
Ghazi, Seyed Bahram Mir Saeed; Dibaee, Mojtaba; Salamati, Peyman; Manesh, Ali Akbar Rahbari & Akhlaghi, Hamed
Objective: The aim of this study was to investigate the adverse drug reactions (ADR) in pediatrics and determine the predominant symptoms of adverse drug reactions in children.
Material & Methods: This case series study was carried out at the Bahrami Pediatric Hospital, Tehran where the files of 25 admitted patients with the diagnosis of adverse drug reaction 1998 to 2005 were studied.
Findings: The average age was 4.6 (±3.7) years and symptoms of adverse drug reactions were observed 12.6 (±14.3) days after initiation of the drug intake. Skin rash was seen in all patients more in form of maculopapular rash followed by urticaria. Arthralgia was the next common symptom observed in 44% of patients. The common abnormal laboratory data was high erythrocyte sedimentation rate which was seen in 40% of patients. The most common ingested drugs were phenothiazine and sulfasalazine (each of them seen in 28% of patients) followed by penicillin (16%), furazolidone (16%), cephalosporins (4%) and valproic acid (4%). In 28% of patients poly-pharmacy was responsible for ADR.
Conclusion: Awareness of the problem, observation of poly-pharmacy and potential drug-drug interactions, and continuous re-evaluation of the ongoing individual pharmacotherapy is important, especially in children, to reduce ADRs.
Drug reaction , Side effects , Urticaria , Skin rash , Children
Alternative site location: http://diglib.tums.ac.ir/pub/